The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Eye question for Tina D

Forums General Melanoma Community Eye question for Tina D

  • Post
    beatricefromPARIS
    Participant

      Hello Tina,

      A quote from one of your 2012 messages when you had to stop Zel because of uveitis

      "My pupil is actually shaped like a sideways heart at the moment… looks rather unusual, haha!"

      Did that pupil problem solve in the end and how?

      I also had to stop Zel because of uveitis early January. 2 months after stopping, I developped on one side a drooping eyelid and enlarged pupil (reactive but larger than in the other eye). Exams have ruled out serious causes such as problems in the brain which could damage eye nerves.

      My ophtalmologists here seem puzzled by this rare occurrence.

      Just curious to know what your experience is…

      Thanks in advance

       

      Beatrice

       

    Viewing 2 reply threads
    • Replies
        Tina D
        Participant

          Hi Beatrice,

          I did developt the uveitis and synechia ( where the iris sticks to the cornea or lens. That was what caused the oddly shaped pupil. I also had lots of redness, pain and irritation, along with light sensitivity. I was treated with steroid drops and atropine drops. Between the 2 drops, the symptoms eventually resolved. The synechia took a while, but they pulled loose.

          I did not ever have a droopy eyelid. My pupil was enlarged while on the drops, but went back to normal when I stopped. The concern would, of course, be a neurological issue.. but thankfully it sounds like they have thoroughly ruled that out. Zelboraf caused more strange side effects than anything I have ever been on. 

          I am still unable to get email updates from this site, so feel free to message me if you have other questions.

          Tina

          Tina D
          Participant

            Hi Beatrice,

            I did developt the uveitis and synechia ( where the iris sticks to the cornea or lens. That was what caused the oddly shaped pupil. I also had lots of redness, pain and irritation, along with light sensitivity. I was treated with steroid drops and atropine drops. Between the 2 drops, the symptoms eventually resolved. The synechia took a while, but they pulled loose.

            I did not ever have a droopy eyelid. My pupil was enlarged while on the drops, but went back to normal when I stopped. The concern would, of course, be a neurological issue.. but thankfully it sounds like they have thoroughly ruled that out. Zelboraf caused more strange side effects than anything I have ever been on. 

            I am still unable to get email updates from this site, so feel free to message me if you have other questions.

            Tina

            Tina D
            Participant

              Hi Beatrice,

              I did developt the uveitis and synechia ( where the iris sticks to the cornea or lens. That was what caused the oddly shaped pupil. I also had lots of redness, pain and irritation, along with light sensitivity. I was treated with steroid drops and atropine drops. Between the 2 drops, the symptoms eventually resolved. The synechia took a while, but they pulled loose.

              I did not ever have a droopy eyelid. My pupil was enlarged while on the drops, but went back to normal when I stopped. The concern would, of course, be a neurological issue.. but thankfully it sounds like they have thoroughly ruled that out. Zelboraf caused more strange side effects than anything I have ever been on. 

              I am still unable to get email updates from this site, so feel free to message me if you have other questions.

              Tina

          Viewing 2 reply threads
          • You must be logged in to reply to this topic.
          About the MRF Patient Forum

          The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

          The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.